Fibromyalgia Action UK
39,236 members51,369 posts

weight ?

hi everyone, hope your all as well as we can be ? my doc wants me to try a low dose of anti depressant as a muscle relaxent to help with my fibro which is giving me hell of late, as i have just lost 1stone 7pounds since last nov, under my gastro specialists instructions, i am worried about gaining weight again, can anyone answer my question please ? DOES TAKING LOW DOSE ANTI DEPRESSANT MAKE YOU GAIN WEIGHT. I WOULD THINK SOME OF YOU HAVE ALREADT TTRIED THIS MEDICATION? ALL REPLIES WOULD BE GRATEFULLY APPRECIATED . LOVE SOMA XX

21 Replies
oldestnewest

Do you know which drug it is your doctor is suggesting? Amitriptyline is a common drug that it might be.

Weight gain and craving sweet foods are unfortunately common side effects of Amitriptyline that I experienced.

Reply

i am on amitriptyline and citalapram and i have gained weight, its very difficult to decide to feel a little better with the tabs or feel terrible and stay slim,

Reply

thankyou for reply and good luck with your weight tc love soma x

Reply

I am fine on amytriptaline and had lost two and a half stone but was then put on citilopran as well for depression and gained a stone in three months .so came of them but struggling to shift it again (wrong head space I think ) x

Reply

If you struggling with your weight look on the internet for fibro and reactive hypoglycemia i found this really interesting and helpful x

Reply

hi huggy i will look up your info thankyou tc love soma xx

Reply

hi guys thankyou for the replies, doc has given me citalopram 10mg for fibro, but when i read the contents they have lactose in, and as i am lactose /dairy free, i will have to see doc all over again. here we go again lol.... tc love soma xx

Reply

hey soma - i might be able to help a little with this i think citalopram comes as oral drops which i dont think have any of these ingredients in them i'll post a link to the leaflet here for you

medicines.org.uk/EMC/medici...

the side-effects are listed but please note that not all side-effects will happen for everyone this is really an individual thing. - perhaps it will help you feeling a little less achey and you can get moving a bit more and lose a little - i think i did when i took this - good luck chica x

Reply

hi, thankyou for the reply, and for the info, which i am going to look up. tc love and thanks soma xx

Reply

Hi! I used to be on Citalopram and yes gained a significant amount of weight! I have been taking Lofepramine for 4 years without any problems! I have been taking Gabapentin for several months and have gained a little weight but am determined to lose it! Good luck xxx

Reply

hi thankyou for info tc love soma x

Reply

thankyou for info tc love soma x

Reply

lofepramine, is it for deppression??

Reply

I have gained weight, with amitriplyn and gabapentin, but i have lost nearly 2 stones recently, so it can be done. Good luck with your new meds and i hope it helps. hugs, kel xxx

Reply

Please tell me how you did this I am really struggling to loose any weight at all and I have been told I need to loose at least 2 stones. Then they tell me to exercise well duh I would if it didn't hurt so bloody much. Ooops sorry!

Reply

I tried so hard to do it myself but couldnt shift anything. My friend went to slimming world so i joined her. Its been the best decision i have ever made. 10 weeks on and i am 4lb off my 2stone. It was hard for me at first and it takes a while to make sense, but i will carry on. I still need atleast 1.5st off but i am hoping to get it by new year.

They have a website you can access when you join and there are so many receipes that are so good for you.

The exercise is a problem for me too. I dont do much to be honest because i struggle.

Hugs, kel xxx

Reply

well done you keepup the good work tc love soma x

Reply

well done to you and thanks for the info tc love soma x

Reply

I am also new to Fibro..was diagnosed by my GP about 3 week ago, she prescribed amitriptalyne 10mgs and Sertraline 100mgs daily. I have actually lost weight only 4lbs !!

I am due to see a Rheumatogist on 8th October.

Reply

did you start with alower dose of sertaline??

Reply

im on amitriptalyne and pregabalin, was on gabepentin before, and have put on 2 stone that i had managed to loose on ww and maintain for ayear, so yes well frustrated by that, i too seem to crave sweet stuff, even though i eat really healthy, i have to hve something sweet to finish off, tnx for heads up Huggybear on reactive hypoglycemia, will tk a look at this.

we seem to have a battle all the way round.

Reply

You may also like...